Two hours after taking my scheduled dose I developed a visual aura that lasted about 20 mins. After that I felt weak, pressure and sharp pains in my head and very "whipped out" also a bit irritable. Should I continue my meds or talk to my doctor about tapering off? I am not a chronic migraine sufferer, I have only had 2 migraines in my life and those occurred when I was a child.
Can sertraline cause migraine?
Question posted by Pam88 on 5 Dec 2021
Last updated on 5 December 2021
Yes. This side effect affects about 1-10% of users. Although most side effects subside within days to a week or two migraines are a more serious problem.
You should probably get your doctor's advice about continuing taking the sertraline or switching to a different medication.
If I remember you've been taking it for some time? If that's the case then you should rule out another underlying cause.
Yes, its been 6 months.
Thank you WC. I hope it's nothing too serious I will get in touch with my Dr asap. I decided not to take my meds today and I thought to take it every other day until I talk to my Dr. Do you think that would be ok as far as withdraw? Also still only on 50mg.
It seems like most people say that withdrawal symptoms hit pretty fast after a missed dose. If you didn't have problems today you'll probably be able to skip another dose but hopefully you'll have heard from your doctor before then.
Thanks again WC! I will be making an appointment first thing Monday and I will continue my scheduled doses. Hopefully I don't develop any migraine symptoms again. I will keep you posted.
- Be well. :)
migraine, pain, sertraline, dosage, pressure
- Sertraline uses and safety info
- Sertraline information for Healthcare Professionals (includes dosage details)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.